Alert archive / Kentucky / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 1, 2022, 3:15 AM CST for Christian County, Todd County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2022, 3:15 AM CST (09:15 UTC)
- Expired
- Jan 1, 2022, 3:45 AM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
The radar
The Ft Campbell radar (KHPX), 15 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 31, 11:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 1, 3:09 AM CST, 6 minutes earlier.
Area forecast discussion, Jan 1, 3:09 AM CST, 6 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
309 AM CST Sat Jan 1 2022
.SHORT TERM...(Today through Monday night)
Issued at 300 AM CST Sat Jan 1 2022
A Tornado Watch is in effect until 7 AM CST for our far southern
counties. Active warm advection zone is strengthening with low
level jet. 0-1KM MUCAPES of 500+ J/KG is arcing into the FA in
this TOR Watch box area, with higher instability just to the
south. High theta-e/surface moisture flux convergence makes this a
prime zone for not only strong-svr storms, but flash flooding as
well, and the tornadic debris path is not far displaced, which
heightens the potential for flooding due to debris affecting
runoff. With more repeat heavy rains to come in our MDT risk
exceeding FFG area, and Flash Flood Warnings already active, the
Flood Watch continues as well. Average storm total qpf still runs
1-3" with locally higher amounts possible, esp over far southeast
Mo/southern Ky.
As low level winds pick up, coincident with the short wave
ejecting from Arkansas overtop the frontal boundary today,
anticipate svr storm potential to be concentrated on the front in
the form of bows/segments with damaging winds/isolated tornadoes
possible. That means our highest threat area remains our far
southern/southeastern counties, with higher potential to our
south/east. Depending upon how this pre dawn convection works the
environment and the boundary's wobble, it's possible there will
be a work-over affect with either the affective convective
boundary itself and/or the available MUCAPE shifting south of our
border. However, the shear is so high and this is so iffy on exact
boundary location, we hesitate to downplay at all the existent
enhanced risk that nudges into our srn KY-TN border area. It's a
possibility that is worth mentioning and keeping an eye upon for
future updates.
What happens on the system's backside tonight on the change-over
is not much changed from previous forecasts...with maybe a light
dusting of wintry pcpn possible as the cold blast onsets. Temps
will remain above freezing over the eastern half of the region
tonight, while northwest portions/higher elevations drop to the
mid 20s, even as that moisture source dries/lifts out. Wind chills
tmrw morning will range from the teens northwest to low 30s
southeast, and that won't change much through the course of the
daytime even as the cold air settles across the entire FA. Sunday
night lows in the teens and Monday highs in the 30s will be
commonplace.
.LONG TERM...(Tuesday through Friday)
Issued at 300 AM CST Sat Jan 1 2022
Tuesday-Wednesday are dry/seasonally cold as temps modify and
return to almost seasonal numbers, just before the next pcpn
chance is incoming. It's largely moisture starved but cold enough
for mostly any pcpn to offer as snowfall Wed night into Thursday,
but it's just a little too iffy/out in time to hit to hard at this
writing pcpn wise. Its main impact will be a reinforcing blast of
cold air to finish out the week, with lows into or near the
single digits by Friday morning, and even highs that day
remaining below freezing.
&&
.AVIATION...
Issued at 300 AM CST Sat Jan 1 2022
Deterioration of flight rules is ongoing, with an active
convective band streaming across MO-KY borders from the south.
This trend will continue into the early daylight hours, with
restrictions to MVFR and then IFR for both cigs/vsbys expanding
northward/becoming more prevalant with time as overall storms/pcpn
area envelopes the terminals.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through this afternoon for ILZ081>094.
MO...Flood Watch through this afternoon for MOZ076-086-087-100-
107>112-114.
IN...Flood Watch through this afternoon for INZ081-082-085>088.
KY...Flood Watch through this afternoon for KYZ001>022.
&&Hazardous weather outlook, Jan 1, 12:20 AM CST, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 1220 AM CST Sat Jan 1 2022 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 1220 AM CST Sat Jan 1 2022 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Tornado Watch is in effect for southern Kentucky and far southeast Missouri until 7 AM. Refer to the Watch for details. A Flood Watch remains in effect for most of the area. Refer to the Watch for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flood Watch remains in effect for Saturday for all but the Interstate 64 corridor of southern Illinois. Please refer to the Flood Watch for details. There is an enhanced risk of severe weather on Saturday across the Tennessee border counties of western Kentucky, where the potential exists for an organized severe weather event. Damaging winds and a few tornadoes are the main hazard. Further north, a few isolated strong to severe storms are possible across the rest of western Kentucky, southeast Missouri, and southern Illinois south of the Marion-Carbondale area. Gusty northwest winds will usher much colder air into the region Saturday night. Wind chills on Sunday will dip into the teens and 20s for many locations, which will be potentially hazardous to storm victims without heat. Temperatures will struggle to climb much, if any, above freezing for most of the area. There is also a chance of light freezing rain or light snow Saturday night and Sunday. At this time, any light accumulations are expected to remain confined to elevated surfaces. .SPOTTER INFORMATION STATEMENT... Spotter activation for the Tornado Watch and Flood Watch is requested.
In the hours before
Special weather statement, Jan 1, 2:28 AM CST, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
228 AM CST Sat Jan 1 2022
KYZ009-012-010900-
Calloway KY-Trigg KY-
228 AM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of southeastern Calloway
and southern Trigg Counties through 300 AM CST...
At 228 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Canton to near Paris Landing State Park.
Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Canton around 235 AM CST.
Cadiz around 240 AM CST.
This includes Interstate 24 in Kentucky between Mile Markers 64 and
69.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 AM CST for western and
south central Kentucky.
&&
LAT...LON 3677 8805 3693 8767 3664 8769 3663 8785
3666 8785 3668 8807 3656 8803 3651 8804
3650 8805 3650 8816
TIME...MOT...LOC 0828Z 246DEG 48KT 3677 8799 3662 8805 3651 8812
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RJPSpecial weather statement, Jan 1, 2:51 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
251 AM CST Sat Jan 1 2022
KYZ017-022-010930-
Todd KY-Christian KY-
251 AM CST Sat Jan 1 2022
...Strong thunderstorms will impact portions of Christian and Todd
Counties through 330 AM CST...
At 250 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Cadiz to near Big Rock.
Movement was northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Hopkinsville around 305 AM CST.
Oak Grove and Fort Campbell around 310 AM CST.
Other locations in the path of these storms include Pembroke and
Elkton.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 70 and 92.
Pennyrile Parkway between Mile Markers 1 and 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM CST for south central
and western Kentucky.
&&
LAT...LON 3664 8706 3664 8769 3690 8767 3703 8727
3705 8706
TIME...MOT...LOC 0850Z 246DEG 51KT 3681 8770 3671 8770 3661 8779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:38 AM CST | Flash Flood Warning | PAH | Calloway, Graves, Marshall, Trigg | 6 hr |
| Jan 1, 1:51 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 39 min |
| Jan 1, 2:01 AM CST | Flash Flood Warning | PAH | Christian, Todd | 6 hr |
| Jan 1, 2:28 AM CST | Special Weather Statement | PAH | Trigg | 32 min |
| Jan 1, 2:51 AM CST | Special Weather Statement | PAH | Christian, Todd | 39 min |
| Jan 1, 6:39 AM CST | River Flood Warning | PAH | Christian, Trigg | 2 hr |
| Jan 1, 9:19 AM CST | Special Weather Statement | PAH | Trigg | 56 min |
| Jan 1, 9:52 AM CST | Special Weather Statement | PAH | Muhlenberg | 53 min |
| Jan 1, 10:03 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 42 min |
| Jan 1, 10:10 AM CST | Severe Thunderstorm Warning | PAH | Muhlenberg, Todd | 26 min |
| Jan 1, 10:28 AM CST | Tornado Warning | PAH | Todd | 12 min |
| Jan 1, 10:47 AM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 43 min |
| Jan 1, 10:57 AM CST | River Flood Warning | PAH | Christian, Trigg | 7 hr |
| Jan 1, 10:59 AM CST | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| Jan 1, 11:10 AM CST | Areal Flood Warning | PAH | Caldwell, Calloway, Christian, Hopkins, Lyon, Marshall and 3 more | 10 hr |
| Jan 1, 11:16 AM CST | Tornado Warning | PAH | Todd | 14 min |
| Jan 1, 11:29 AM CST | Tornado Warning | PAH | Todd | 16 min |
| Jan 1, 11:37 AM CST | Areal Flood Advisory | PAH | Henderson | 6 hr |
| Jan 1, 12:25 PM CST | River Flood Warning | PAH | Muhlenberg | 7 days |
| Jan 1, 12:35 PM CST | River Flood Warning | PAH | Daviess, Henderson | 14 days |
| Jan 1, 12:35 PM CST | River Flood Warning | PAH | Union | 15 days |
| Jan 1, 1:54 PM CST | Areal Flood Warning | PAH | Christian, Todd | 8 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.